Hi italian beauty, as etouille says, it is used a lot, but one of the side effects is a thing called "clostridium dificile colitis" and for that reason alone, you may want to think twice about taking it and switch to an antibiotic that doesn't have as high a risk for that. C. Dificile is a type of serious colitis; one that can put you in the hospital, you can hemorrage, end up with a temporary colostomy. It has also caused death. You also can take it successfully without complication, but there is a warning that comes with the prescription that tells you that this antibiotic in particular, is known for it's high rate of contraction for C. Dificile. I have been given Clindamycin three times, and two of those times I got the C. dificile. I am just finishing a third round now, only because I absolutely had no choice, and am praying that the third time is NOT the charm. It can strike you up to two months after you take the last capsule. I was given a blood transfusion after taking it the first time. The second time, I was lucky. They got to me right before I hemorraged. I only spent four days in the hospital that time. I am hoping and praying there will not be a third time, so if you are like me and are allergic to Penicillin, then Clindamycin may be your only route, but check, ok, because it really can (and sometimes does) do more harm than good. I have tried to lesson the possible damage by eating a LOT of yogurt, and taking an herb capsule called Gr8-dophilus. I am taking it three times a day. It restores the imbalance that antibiotics create in your intestines. When you take an antibiotic, it does kill all that bad bacteria, but it also kills the good bacteria that lives in the intestines, and then you get things like thrush (painful yeast infection in the mouth) and vaginal yeast infections, and C. Dificile, among other things. Though other antibiotics do the same thing, it is Clindamycin that is particularly susceptible to the C. Dificile. Antibiotics in general, are things to avoid if at all possible, not only because of the side effects, but because of the problems that arrive on your doorstep when the antibiotics become immune to you (all people), which has happened already. We are paying a price now for the overuse of antibiotics; the bacterias are becoming immune to the them. It is called antibiotic resistant infections, such as the different staph infections including MRSA. I hope this has helped you to decide. I don't mean for this to scare you, but this info scares me a lot, because I got the C. Dificile Colitis. two out of three times so far. You might take it without complications, but the "might" goes both ways. Take care. God bless... I am beanmarie
- Clindamycin Information for Consumers
- Clindamycin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clindamycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Nov 2013 • 1 answer
Posted 3 May 2014 • 1 answer
Posted 20 Jul 2015 • 1 answer
Posted 1 Jan 2016 • 1 answer
I'm 62 and recently had 3 stents placed. I'm on Brilinta and have had no issues other than bleeding?
Posted 13 Feb 2016 • 0 answers